QJM · 2009 · 13 citations · 5 references
MedicineInternal MedicineNephrologyRenal PathologyRenal PathophysiologyRenal PharmacotherapyAcute Kidney InjuryGranulomatous InflammationInterstitial NephritisRenal DiseaseRenal InflammationUrinary Tract InfectionsDrug-induced Acute Kidney InjuryGranulomatous Interstitial NephritisLong-term ProphylaxisNitrofurantoin TherapyRecurrent Urinary Tract Infection DiagnosisRecurrent Urinary Tract Infection ProphylaxisRenal Failure ManagementSerum Biochemistry Profile
We report here a case of acute renal failure with nitrofurantoin-associated acute granulomatous interstitial nephritis (GIN), which was commenced as a long-term prophylactic agent for suspected recurrent urinary tract infections. Renal function improved with withdrawal of this agent and without the requirement of corticosteroids. All new medication changes should be held in suspicion as a cause of acute onset abnormalities in serum biochemistry.
5
Drug-induced acute interstitial nephritis
Jérôme Rossert · Kidney International · 2001 · 492 citations · Full text
Medicine, Nephrology, Pharmacology +10
Acute granulomatous interstitial nephritis due to nitrofurantoin
Z. Korzets, Avishay Elis, J. Bernheim et al. · Nephrology Dialysis Transplantation · 1994 · 22 citations
Medicine, Nephrology, Pathology +12